MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516900
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Abdominal Pain (1685); Dysphagia/ Odynophagia (1815)
Date of Event 02/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on february 13, 2018 that a wallflex esophageal partially covered stent was implanted to treat a malignant stricture of the distal esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2018.According to the complainant, on (b)(6) 2018, the patient presented with abdominal pain and increased dysphagia.An esophagogastroduodenoscopy (egd) was performed and showed that the stent had migrated distally in the esophagus.In the physician's assessment, the relationship between the stent placement and the abdominal pain is unknown, but the stent contributed to the patient's dysphagia.The stent was removed from the patient using forceps on (b)(6) 2018.Reportedly, the patient had radiation treatment and chose not to have a new stent implanted.There were no patient complications reported after the stent was explanted.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7321529
Report Number3005099803-2018-00670
Device Sequence Number1605091
Product Code ESW
UDI-Device Identifier08714729765240
UDI-Public08714729765240
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Model NumberM00516900
Device Lot Number21556722
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR